MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET

OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET
Model Number 200.76
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As described in the medwatch report of (b)(6) memorial hospital the diagnostic ftrd set worked as intended.The clip was successfully applied and the polyp successfully resected.The subsequent lumen reduction assumed by the interventionist cannot be explained since the cap of the diagnostic ftrd set is designed to resect only a defined amount of tissue, leaving enough of the bowel wall circumference not to cause luminal restrictions.A technical analysis of the diagnostic ftrd set could not be performed since the device was discarded and not sent back.Device master records of the lot of the diagnostic ftrd set in question were reviewed.None of the dmrs showed any deviation indicating a manufacturing error.The following procedure to remove the ftrd clip under the assumption one could gain space by placing an alternative otsc clip is not comprehensible.Secondary closure of a perforation with otsc and the aid of a twin grasper and suction would require more tissue to be pulled into the cap than the primary closure by the ftrd clip did.The otsc system sets which were used to try to close the perforation were partly discarded and not sent back completely.Only two parts -the otsc application cap and the broken hand wheel- were sent back for technical analysis.The technical analysis showed that the otsc application cap was manufactured according to specification.The hand wheel showed that the connection part between the frame and the wheel is broken, as described in the medwatch report.This indicates that the hand wheel must have been laterally bent and not rotated in axis.A possible explanation for both malfunctioned otsc clip applications could be that devices reached their technical limits due to the use of strong suction.The usage of strong suction, acting as counter-force against clip deployment may have caused only one side of the clip being pushed forward.Review of all device master records of the lots of the otsc systems showed that they were manufactured according to the specification.
 
Event or Problem Description
Within the endoscopic intervention for resecting a 2 cm flat polyp in the sigmoid colon, a diagnostic ftrd set (ovesco endoscopy usa, inc, (b)(4)) for endoscopic full thickness resection (eftr) was used.It was described that the ftrd clip could be successfully deployed; thus, the physician proceeded with the full thickness resection, as intended.After full thickness resection the physician noticed that the clip adhered to the opposing colonic wall and assumed it would close the colon lumen.Ovesco's remove system was used to remove the ftrd clip with the intention to gain more luminal space although this would lead to opening of the bowel wall.To close the resulting perforation a otsc clip (14/6t) was used but the clip could not be applied since the release hand wheel dislodged.A second otsc clip (14/6t) could not be applied either.It was described that only the bottom teeth deployed but not the top set of teeth.A different clip type from another manufacturer was then used and first appeared to close the perforation successfully.But contrast agent leakage into the abdominal cavity was seen upon fluoroscopy.Thus, the patient transferred to pacu and was treated by surgical sigmoid resection.

Brand Name
DIAGNOSTIC FTRD SET
Common Device Name
DIAGNOSTIC FTRD SET
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
dorfackerstrasse 26
tuebingen, 72074
GM  72074
MDR Report Key8381582
Report Number3006696607-2019-00001
Device Sequence Number13847080
Product Code PKL
UDI-Device Identifier04260206311072
UDI-Public04260206311072
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number200.76
Device Catalogue Number200.76
Device Lot Number812940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight62